question-icon

What Causes Constant Soreness In The Arm After Receiving Pneumococcal Vaccine?

default
Posted on Sat, 22 Jul 2017
Question: I received a pneumonia vaccine a month ago, and my arm is still so sore, it is difficult to extend it. I have tried Tylenol, Advil and aspirin to alleviate the pain, but none of those seems to have any effect. Should I try cold or hot compresses next? And.., why is this happening? I have never had a problem with any vaccine before.
doctor
Answered by Dr. Salah Saad Shoman (24 minutes later)
Brief Answer:
Known side effect

Detailed Answer:
Dear Ms, I have gone through your question and I understand your concerns but pneumonia vaccine is well known to cause the side effect of soreness at the site of injection and can even lead to immobilization of the adjacent joint in some patients . this will go away eventually. I would recommend cold compresses on the site of injection with the application of voltaren gel three times daily and nifedipine gel once before going to bed to improve the healing process. I hope I answered your question .if you don't have any other clarifications then please close the discussion.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Salah Saad Shoman (3 hours later)
Are these gels you recommend OTC?
doctor
Answered by Dr. Salah Saad Shoman (56 minutes later)
Brief Answer:
Voltaren gel is mostly an OTC only

Detailed Answer:
Dear Ms, voltaren gel in most countries is an otc medication but Nifedipine gel will require a prescription.

I hope you find this helpful
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 3144 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Constant Soreness In The Arm After Receiving Pneumococcal Vaccine?

Brief Answer: Known side effect Detailed Answer: Dear Ms, I have gone through your question and I understand your concerns but pneumonia vaccine is well known to cause the side effect of soreness at the site of injection and can even lead to immobilization of the adjacent joint in some patients . this will go away eventually. I would recommend cold compresses on the site of injection with the application of voltaren gel three times daily and nifedipine gel once before going to bed to improve the healing process. I hope I answered your question .if you don't have any other clarifications then please close the discussion.